Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 18, NWS Memphis, TN

March 22, 2012Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Mar 22, 2012, 9:10 AM CDT for Monroe County, Mississippi. It took effect at Mar 22, 2012, 9:15 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2012, 9:10 AM CDT (14:10 UTC)
In effect from
Mar 22, 2012, 9:15 PM CDT
Expired
Mar 23, 2012, 11:26 AM CDT
In force
14 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WGUS44 KMEG 221410
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
910 AM CDT THU MAR 22 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
TOMBIGBEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-231410-
/O.NEW.KMEG.FL.W.0018.120323T1042Z-120324T0627Z/
/AMYM6.1.ER.120323T1042Z.120323T1800Z.120324T0027Z.NO/
910 AM CDT THU MAR 22 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM FRIDAY MARCH 23 UNTIL FRIDAY MARCH 23.
* AT 8 AM THURSDAY THE STAGE WAS...11.8 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 20.7 FEET FRIDAY MARCH 23.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MORNING 
  MARCH 23 AND CONTINUE TO RISE TO NEAR 20.7 FEET BY FRIDAY AFTERNOON 
  MARCH 23. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY NIGHT.
* AT 20.0 FEET...LOWLAND FLOODING BEGINS.  

$$
2 follow-up statements
554 
WGUS84 KMEG 230218
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
918 PM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED FRIDAY MORNING.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-232000-
/O.EXT.KMEG.FL.W.0019.120323T1000Z-120323T2000Z/
/BGBM6.1.ER.120323T1000Z.120323T1200Z.120323T1400Z.NO/
918 PM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BIGBEE
* FROM FRIDAY MARCH 23 UNTIL FRIDAY MARCH 23.
* AT 8 PM THURSDAY THE STAGE WAS 13.4 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.1 FEET FRIDAY MARCH 23.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MARCH 23.
 .THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE 
  FRIDAY EVENING. 
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND
  IS OCCURRING

$$

MSC095-240217-
/O.EXT.KMEG.FL.W.0018.120323T0215Z-120324T1312Z/
/AMYM6.1.ER.120322T2054Z.120323T1200Z.120324T0712Z.NO/
918 PM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* UNTIL SATURDAY MARCH 24.
* AT 8 PM THURSDAY THE STAGE WAS 21.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 23.0 FEET FRIDAY MARCH 23.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE THURSDAY MARCH 22 AND WILL 
  CONTINUE RISING TO NEAR 23.0 FEET BY FRIDAY MARCH 23. THE RIVER 
  WILL FALL BELOW FLOOD STAGE SATURDAY MARCH 24.
* AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS 
  FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER 
  GROUND

$$
MM
674 
WGUS84 KMEG 231626
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 AM CDT FRI MAR 23 2012

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE TOMBIGBEE RIVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC095-231656-
/O.CAN.KMEG.FL.W.0019.000000T0000Z-120323T1626Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1126 AM CDT FRI MAR 23 2012

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER  AT BIGBEE
* AT 10 AM FRIDAY THE STAGE WAS 12.2 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 8.7 FEET SUNDAY MARCH 25.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.5 FEET FRIDAY MARCH 23.
* AT 13.0 FEET...BOTTOMLAND FLOODING IS OCCURRING

$$

MSC095-231656-
/O.CAN.KMEG.FL.W.0018.000000T0000Z-120323T1626Z/
/AMYM6.1.ER.120322T2054Z.120323T0445Z.120323T1224Z.NO/
1126 AM CDT FRI MAR 23 2012

FORECAST INFORMATION FOR
  TOMBIGBEE RIVER NEAR AMORY
* AT 08 AM FRIDAY THE STAGE WAS 19.5 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 12.6 FEET SUNDAY MARCH 25.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.7 FEET FRIDAY MARCH 23.
* AT 20.0 FEET...LOWLAND FLOODING BEGINS

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 22, 7:33 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 22, 7:33 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
733 AM CDT THU MAR 22 2012

.UPDATE...

UPDATED FOR THE 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 359 AM CDT THU MAR 22 2012/

DISCUSSION...FORECAST FOCUS ON BAND OF SHOWERS EXITING THE
MIDSOUTH TODAY...THEN ON SPOKES OF ENERGY ROTATING AROUND THE
UPPER LOW WITH ADDITIONAL PRECIP CHANCES INTO EARLY WEEKEND.

.SHORT TERM...TODAY THROUGH SATURDAY.

ARC OF SHOWERS IS FINALLY PUSHING ACROSS THE MIDSOUTH AFTER
STALLING FOR NEARLY 6 HOURS. LIGHT TO MODERATE RAIN HAS BEEN
FALLING...WITH LITTLE OR NO THUNDER...AND UNIMPRESSIVE HOURLY
RAINFALL RATES. NOT ANTICIPATING ANY FLOODING CONCERNS TODAY. THIS
BAND WILL CONTINUE LIFTING NORTH THROUGH THE DAY...WITH THE BACK
EDGE NEAR THE TENNESSEE RIVER THIS AFTERNOON. A PRONOUNCED DRY
SLOT WILL SURGE NORTHEAST...EVIDENT IN WATER VAPOR OVER LOUISIANA
AND SOUTHERN ARKANSAS EARLY THIS MORNING. THIS DRY SLOT WILL BRING
CLEARING SKIES TO MANY AREAS WEST OF THE BACK EDGE OF THE SHOWERS.
TOOK A COMPROMISE OF MOS GUIDANCE FOR TODAY/S HIGHS. WAS NOT AS
BULLISH AS THE MAV DUE TO 925 MB TEMPERATURES...BUT WAS NOT AS
COOL AS THE MET GIVEN THE CLEARING SKIES.

TONIGHT A SPOKE OF ENERGY WILL ROTATE ALONG THE SOUTHERN EDGE OF
THE UPPER LOW...PROGGED TO BE OVER WESTERN MISSOURI. MODELS ARE IN
FAIRLY GOOD AGREEMENT SHOWING STEEPENING MID LEVEL LAPSE RATES IN
ADVANCE OF THIS FEATURE...WITH QPF PLACED SIMILARLY IN ALL
SOLUTIONS OVER NORTHEAST/NCTRL ARKANSAS. INCREASED POPS TO LIKELY
AFTER MIDNIGHT FOR THE FAR NORTHWEST CWA...NAMELY NORTHWEST OF
JONESBORO. THIS FEATURE WILL SLIDE EAST THROUGH MID MORNING AND
THEN LIFT NORTH AROUND THE UPPER LOW. THUS...THUNDERSTORM CHANCES
WILL SPREAD EAST DURING THE MORNING AND DIMINISH A BIT FOR THE
AFTERNOON AS THE ENERGY LIFTS OUT AND DRIER AIR ARRIVES FROM THE
SOUTHWEST WITH ANOTHER DRY SLOT. A FEW STORMS MAY BE STRONG OR
SEVERE WITH MAINLY HAIL IN THE PRESENCE OF STRONG SPEED SHEAR AND
THE ELEVATED NATURE OF STORMS...BUT GIVEN THE TIME OF DAY I AM
SHYING A BIT FROM THE SEVERE SIDE.

THE UPPER LOW WILL CONTINUE MEANDERING EASTWARD TO SOUTHERN ILLINOIS
FRIDAY NIGHT...AND TURN SOUTHEAST TO EAST KENTUCKY OR TENNESSEE
SATURDAY/SATURDAY NIGHT. CYCLONIC FLOW AFFECTING THE
MIDSOUTH...PARTICULARLY WEST TENNESSEE...WILL BRING CLOUDS AND A
MODERATE CHANCE OF SHOWERS SATURDAY.

TEMPERATURE SPREADS IN THE MOS GUIDANCE ARE AT TIMES QUITE LARGE.
TOOK A LARGER WEIGHT TOWARD THE COOLER MET WHICH FIT BETTER WITH
925 MB TEMPS AND THE LIKELIHOOD OF CLOUDS AND SHOWERS IN THE SHORT
TERM.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.

SURFACE HIGH WILL BUILD TOWARD THE MIDSOUTH SATURDAY NIGHT.
DIMINISHING WINDS...CLEAR SKIES...AND MOIST BOUNDARY LAYER
CONDITIONS SHOULD SPELL AREAS OF FOG AFTER MIDNIGHT.

THE HIGH WILL CONTINUE TO BUILD EAST THROUGH NEXT WEEK. A LIGHT
FLOW WILL GRADUALLY TURN MORE SOUTHERLY LATE IN THE PERIOD.
UNSEASONABLY WARM TEMPERATURES WILL RETURN. ACTUALLY RAISED
THEM ABOVE GUIDANCE A BIT WITH A BETTER CHANCE OF SOME
SUPERADIABATIC CONDITIONS BROUGHT ON BY LIGHT WINDS AND DRY AIR
UNDER FULL SUN. CONFIDENCE IN THE LONG RANGE IS QUITE HIGH WITH
VERY LITTLE SPREAD IN GFS ENSEMBLE MOS GUIDANCE.

BORGHOFF

&&

.AVIATION...

12Z TAF CYCLE

A MIX OF IFR AND MVFR CEILINGS AND VISIBILITES WILL REDEVELOP AT
MOST SITES THIS MORNING BEFORE LIFTING TO VFR LATER THIS MORNING
AND THIS AFTERNOON. THE EXCEPTION WILL BE AT KTUP WHERE MVFR
CEILINGS WILL PERSIST THROUGHT THE DAY. WINDS ARE VARIABLE ACROSS
THE AREA THIS MORNING BUT SHOULD BECOME PREDOMINANTLY
SOUTHEASTERLY LATER TODAY. THE LARGE RAIN SHIELD NOW MAINLY EAST
OF THE MISSISSIPPI WILL CONTINUE TO SLOWLY SHIFT EAST THROUGH THE
DAY. THERE MAY BE A FEW THUNDERSTORMS TO DEVELOP LATER TODAY AT
KTUP AS WELL.

PRECIPITATION SHOULD BE EAST OF THE AREA BY THIS EVENING WITH VFR/MVFR
CIGS AND VSBYS. THESE SHOULD DETERIORATE LATER IN THE EVENING AT
ALL SITES AS FOG AND STRATUS REDEVELOP. A SHORTWAVE DISTURBANCE
ROTATING AROUND THE UPPER LOW TO OUR WEST WILL APPROACH NORTHWEST
SECTIONS AFTER MIDNIGHT TONIGHT. THIS MAY RESULT IN THE
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS THAT MAY IMPACT KJBR.
WINDS SHOULD REMAIN SOUTHEASTERLY OVERNIGHT.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  57  72  53 /  80  10  50  10
MKL  64  52  72  48 / 100  10  40  20
JBR  68  54  68  49 /  30  40  50  20
TUP  66  58  76  52 / 100  40  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 22, 4:22 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
422 AM CDT THU MAR 22 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
422 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 40
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:56 PM CDTRiver Flood WarningMEGMonroe21 hr

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.